Alert archive / Colorado / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 145, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 28, 2005, 6:00 PM MDT for Logan County, Phillips County, Sedgwick County, Colorado. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2005, 6:00 PM MDT (00:00 UTC)
- Expired
- Jun 28, 2005, 6:20 PM MDT
- In force
- 20 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 174 km from the middle of the area, began a volume at 00:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 3724 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KBOU 290000
SVRBOU
COC075-095-115-290045-
/O.NEW.KBOU.SV.W.0145.050629T0000Z-050629T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
600 PM MDT TUE JUN 28 2005
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LOGAN COUNTY IN NORTHEAST COLORADO
EXTREME NORTHWESTERN PHILLIPS COUNTY IN NORTHEAST COLORADO
WESTERN SEDGWICK COUNTY IN NORTHEAST COLORADO
* UNTIL 645 PM MDT
* AT 555 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 4 MILES
SOUTHEAST OF ILIFF...OR ABOUT 13 MILES NORTHEAST OF STERLING...
MOVING NORTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
BUTTES...ST PETERSBURG...SEDGWICK...PROCTOR...MARKS BUTTE...
ILIFF...FLEMING AND CROOK.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 4045 10315 4044 10267 4075 10265 4075 10241
4100 10241 4100 10305
$$2 follow-up statements
000
WWUS55 KBOU 290015
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
612 PM MDT TUE JUN 28 2005
COC075-095-115-290045-
/O.CON.KBOU.SV.W.0145.000000T0000Z-050629T0045Z/
SEDGWICK CO-PHILLIPS CO-LOGAN CO-
612 PM MDT TUE JUN 28 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 645 PM MDT FOR
EASTERN LOGAN...EXTREME NORTHWESTERN PHILLIPS AND WESTERN SEDGWICK
COUNTIES...
AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 6 MILES NORTH OF PROCTOR...OR ABOUT 18 MILES
SOUTH OF SIDNEY...MOVING NORTHEAST AT 25 MPH.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
TWIN BUTTES...ST PETERSBURG...SEDGWICK...PROCTOR...MARKS BUTTE...
ILIFF...FLEMING AND CROOK.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 4045 10315 4044 10267 4075 10265 4075 10241
4100 10241 4100 10305
$$000
WWUS55 KBOU 290020
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
620 PM MDT TUE JUN 28 2005
COC075-095-115-290030-
/O.CAN.KBOU.SV.W.0145.000000T0000Z-050629T0045Z/
SEDGWICK CO-PHILLIPS CO-LOGAN CO-
620 PM MDT TUE JUN 28 2005
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LOGAN...EXTREME
NORTHWESTERN PHILLIPS AND WESTERN SEDGWICK COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.
LAT...LON 4045 10315 4044 10267 4075 10265 4075 10241
4100 10241 4100 10305
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:32 PM MDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 28, 2:32 PM MDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 232 PM MDT TUE JUN 28 2005 .SHORT TERM...UPPER LEVEL TROUGH OVER WEST COAST CONTINUES TO MOVE EAST TOWARD GREAT BASIN. WATER VAPOR LOOPS AND LIGHTNING CHARTS SHOW RATHER ACTIVE AREA OF CONVECTION FROM SOUTHWEST UTAH INTO CENTRAL WYOMING. IT APPEARS THAT THERE IS A MID LEVEL WAVE OVER SOUTHWEST UTAH AND THE ACTIVITY BEING ENHANCED BY LIFT FROM THE WAVE AND THE UPPER LEVEL JET. AT THIS TIME CONVECTION SPARSE ACROSS CWA...BUT SHOULD BE ON THE INCREASE AS TROUGH MOVES INTO GREAT BASIN. GIVEN THE FORECAST PATH OF THE WAVE AND THE BEST LIFT THIS EVENING...IT APPEARS THAT BE BEST COVERAGE OF STORMS WILL BE ACROSS MOUNTAINS AND NORTHERN FOOTHILLS. LOW LEVELS RATHER DRY...SO GUSTY MICROBURSTS A GOOD POSSIBILITY AND PERHAPS SOME DRY LIGHTNING. LAPS ANALYSIS SHOWING CAPE VALUES AROUND 1500J/KG IN FAR NORTHEAST COLORADO...LESS ELSEWHERE. SURFACE DEWPOINTS IN THIS AREA IN THE 50S...STILL AN OUTSIDE CHANCE FOR HAIL THIS EVENING...MAINY ZONES 48..50 AND 51. LOOKS LIKE SOME STORMS WILL CONTINUE OVERNIGHT AS TROUGH IS EXPECTED TO PASS OVERHEAD. QG VERTICAL VELOCITY PROGS SHOW WEAK LIFT OVER AREA TONIGHT...WILL KEEP SOME SHOWERS AND STORMS GOING PAST MIDNIGHT...THOUGH COVERAGE SHOULD BE LESS. WINDS ALOFT INCREASE TOWARDS MORNING AS FLOW BECOMES WESTERLY. MODELS INDICATE QUITE A BIT OF SUBSIDENCE AT 12Z...AND CROSS SECTIONS EVEN HINT AT A MOUNTAIN TOP STABLE LAYER. WILL HIT THE WINDS A BIT HARDER OVER THE HIGHER ELEVATIONS. ON WEDNESDAY...SUBSIDENCE REMAINS OVER AREA THROUGH THE DAY. CROSS SECTIONS INDICATE MEAGER MID LEVEL MOISTURE. WAS TEMPTED TO PULL OUT ALL POPS...BUT FAIRLY STEEP LAPSE RATES DURING AFTERNOON ALONG WITH THE MID LEVEL MOISTURE MAY BE ENOUGH TO GENERATE SOME CONVECTION. WILL MAINTAIN THE LOW POPS. MODELS HINT AT WINDS BECOMING NORTHERLY ACROSS PLAINS BY 00Z THURSDAY...COULD SEE SOME CONVECTION WITH THIS SURGE...THOUGH LOW LEVEL MOISTURE APPEARS LACKING. TEMPERATURES A FEW DEGREES COOLER WEDNESDAY AS SHOWN BY TEMPERATURE AND THICKNESS PROGS. CURRENT TEMPERATURE GRIDS SEEM REASONABLE. .LONG TERM...BY WEDNESDAY NIGHT...ZONAL FLOW IS PROGGED FOR THE FORECAST AREA BEHIND THE UPPER TROUGH PASSAGE. THIS ZONAL FLOW CONTINUES THURSDAY AS THE UPPER RIDGE STAYS FLATTENED OUT. BY LATE THURSDAY...CONTINUING THURSDAY NIGHT AND FRIDAY THE UPPER RIDGE BUILDS UP A BIT TO OUR WEST BRINGING US NORTHWESTERLY FLOW ALOFT. THE QG VERTICAL VELOCITY FIELDS HAVE DOWNWARD MOTION PROGGED WEDNESDAY NIGHT...THEN SOME WEAK UPWARD MOTION FOR THURSDAY AFTERNOON. FRIDAY AFTERNOON SOME WEAK DOWNWARD MOTION IS INDICATED. THE LOW LEVEL PRESSURE AND WIND FIELDS SHOW A SURGE AND SOME UPSLOPE GETTING INTO THE FORECAST AREA WEDNESDAY NIGHT...THEN SOUTHEASTERLY FLOW IS PROGGED ALL DAY THURSDAY. MORE NORMAL DIURNALLY DRIVEN WIND PATTERNS ARE PROGGED ON FRIDAY. LOOKING AT MOISTURE...CROSS SECTIONS HAVE PLENTY OF MID AND UPPER LEVEL MOISTURE THROUGH MOST OF THE PERIODS. THERE IS A THETA-E AXIS OVER CENTRAL COLORADO WEDNESDAY NIGHT/THURSDAY MORNING. ITS OVER MOST OF THE PLAINS BY LATE DAY THURSDAY INTO FRIDAY. BY FRIDAY AFTERNOON THE MODELS HAVE IT OVER THE EASTERN BORDER. LAPSE RATES SHOW AN ERODING CAP OVER THE PLAINS FOR LATE DAY THURSDAY. THE CAP IS LESS FOR FRIDAY AFTERNOON. THE POTENTIAL INSTABILITY ON THE CROSS SECTIONS IS GOOD BY AFTERNOONS. ON THE SOUNDINGS...THE BEST SHEAR BY FAR IS INDICTED LATE DAY THURSDAY. SAME FOR THE CAPE...THE HIGHEST VALUES ARE LATE THURSDAY ALTHOUGH THERE IS DECENT CAPE FRIDAY AFTERNOON AS WELL. THE BEST QPF IS THURSDAY AFTERNOON AND EVENING. WILL DECREASE POPS WEDNESDAY NIGHT WITH THE SUBSIDENCE BEHIND THE UPPER TROUGH. THE HIGHEST POPS WILL BE ON THURSDAY. WILL MAKE SURE SOME LIMITED POPS ARE IN FOR FRIDAY. FOR TEMPERATURES...THURSDAY LOOKS 2 TO 4 C COOLER THAN WEDNESDAY. FRIDAY IS 2-4 C WARMER THAN THURSDAY. FOR THE LATER DAYS...SATURDAY THROUGH TUESDAY...MODELS SHOW THE UPPER RIDGE FLATTENING SOMEWHAT TO SOUR SOUTH WITH WEAK TROUGHINESS OVER THE FORECAST AREA FOR MOST OF THE PERIOD. THERE IS OCCASIONAL WEAK SYNOPTIC SCALE FORCING PROGGED...ESPECIALLY OVER THE LAST HALF OF THE EXTENDED PERIOD. IN THE LOWER LEVELS...THE GRIDS HAVE AN EASTERLY COMPONENT TO THE FLOW FROM SUNDAY THROUGH TUESDAY. THE MOISTURE GETS BETTER FROM SUNDAY ONWARD. WILL PUT SOME POPS IN FOR LATE IN THE DAY SUNDAY THROUGH TUESDAY...NOTHING SIGNIFICANT HOWEVER. FOR TEMPERATURES...IT LOOKS LIKE SATURDAY WILL BE THE HOTTEST DAY...THEN NORMAL TO SLIGHTLY BELOW READINGS WILL BE THE RULE. && .BOU...NONE. && DL/RJK
Hazardous weather outlook, Jun 28, 11:05 AM MDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1105 AM MDT TUE JUN 28 2005 COZ030>051-291200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1105 AM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND NORTHERN FOOTHILLS BY AFTERNOON...THEN SLOWLY SPREAD OVER THE EASTERN PLAINS LATER THIS AFTERNOON AND EVENING. STORMS WILL END FROM WEST TO EAST LATER TONIGHT. THE MAJORITY OF THE STORMS WILL BE UNDER SEVERE LIMITS. HOWEVER DUE TO THE STRONG MID LEVEL WINDS IN THE ATMOSPHERE...AN ISOLATED SEVERE STORM IS POSSIBLE WITH WIND GUSTS TO 60 MPH AND HAIL UP TO ONE INCH IN DIAMETER. THE BEST CHANCE FOR THE SEVERE STORMS WILL BE OVER THE MOUNTAINS WITH DAMAGING WINDS...AND FURTHER EAST OVER THE FAR NORTHEAST PLAINS WHERE THERE IS BETTER MOISTURE FOR WINDS AND HAIL. AN UPPER LEVEL DISTURBANCE OVER UTAH WILL MOVE NORTHEAST THIS AFTERNOON AND EVENING. MID LEVEL MOISTURE WILL INCREASE ALONG WITH MARGINAL INSTABILITY WHICH WILL LEAD TO THE THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FOR THE LATER PERIODS...THE BEST CHANCES FOR AFTERNOON SHOWERS AND THUNDERSTORMS CAN BE EXPECTED ON THURSDAY AFTERNOON AND EVENING...THEN AGAIN ON SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT DUE TO THE VERY ISOLATED COVERAGE OF THE SEVERE STORMS.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:02 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Larimer | 28 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.